MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/14/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device got stuck on the wire.The 75% stenosed target lesion was located in the mildly tortuous and severely calcified left anterior tibial artery.A 1.75 peripheral rotalink plus and a rotawire was selected for use.The vessel was pre-dilated first with a 2.5mm x 220mm coyote balloon.During the procedure, it was noted that a 1.75mm peripheral rotalink plus was spinning when it got stuck on the rotawire.Difficulty in advancing the catheter was encountered as it was stuck to the wire, so the rotalink burr was removed together with the rotawire with no difficulties.The procedure was completed with a different device.No complications reported and the patient was fine post procedure.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The rotawire was removed with little restriction due to wire kinks.The advancer, handshake connections, sheath, coil, burr and annulus were microscopically exanimated.The coil is stretched.
 
Event or Problem Description

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9280791
Report Number2134265-2019-13358
Device Sequence Number11323936
Product Code MCW
UDI-Device Identifier08714729838913
UDI-Public08714729838913
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0024179621
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2019
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON - COYOTE; BALLOON - COYOTE
Patient Age71 YR